MAUDE Adverse Event Report: ARTHREX, INC.; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC.; ORTHOPEDIC MANUAL SURG INSTR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Osteomyelitis (4533)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2026, a sales representative reported via (b)(4) indicating that two ar-8978p dx swivelock sl implants with forked eyelets (3.5 x 8.5 mm) and an arthrex k-wire, implanted during a thumb ucl repair procedure on (b)(6) 2026, are reportedly associated with a lingering infection.Culture results were reported as consistent with osteomyelitis.The onset of symptoms included wound drainage.Treatment with antibiotics has been initiated, and a potential revision procedure with hardware removal has been indicated.Additional information was received on 18-jun-2026: the procedure was performed on the patient's left thumb and involved implantation of arthrex suturetape in addition to the previously identified implants.The reported osteomyelitis was associated with cultures positive for both methicillin-sensitive staphylococcus aureus (mssa) and methicillin-resistant staphylococcus aureus (mrsa).The reporter stated that symptoms consistent with osteomyelitis began approximately one week postoperatively and remained ongoing as of the reporting date.The patient was treated with oral and liquid antibiotic therapy.Implant removal is planned; however, no revision procedure has been performed to date.Additional information was received on 29-jun-2026: the implanted k-wire was a separate device and was not the k-wire included with the ar-8978p implant system.The implanted suturetape was also not part of the ar-8978p construct.The part number and lot number of the suturetape were not available.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided, which may include the returned device (if available), photographs, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure was a combination of a foreign body reaction and/or a patient-specific biological response, inadequate care during the healing process, other biological factors that may impede proper healing (such as compromised blood supply to the bone, infection, or underlying health conditions), and/or the failure to perform an appropriate sensitivity test prior to implantation.Refer to dfu-0087-eo revision 6 corkscrew®, pushlock®, and swivelock® suture anchors.Section c.Contraindications, d.Adverse effects, and e.Warnings.The complaint allegation was not confirmed.No evidence of that failure was received.

Brand Name
UNK
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key25780241
Report Number1220246-2026-03698
Device Sequence Number10752581
Product Code LXH
UDI-Device Identifier00888867193925
UDI-Public(01)00888867193925(11)250730(17)300630(10)15475274
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown